CaltechAUTHORS
  A Caltech Library Service

Density Functions for Guaranteed Safety on Robotic Systems

Chen, Yuxiao and Singletary, Andrew W. and Ames, Aaron D. (2020) Density Functions for Guaranteed Safety on Robotic Systems. In: 2020 American Control Conference (ACC). IEEE , Piscataway, NJ, pp. 3199-3204. ISBN 9781538682661. https://resolver.caltech.edu/CaltechAUTHORS:20200730-143942988

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20200730-143942988

Abstract

The recent study on density functions as the dual of value functions for optimal control gives a new method for synthesizing safe controllers. A density function describes the state distribution in the state space, and its evolution follows the Liouville Partial Differential Equation (PDE). The duality between the density function and the value function in optimal control can be utilized to solve constrained optimal control problems with a primal-dual algorithm. This paper focuses on the application of the method on robotic systems and proposes an implementation of the primal-dual algorithm that is less computationally demanding than the method used in the literature. To be specific, we use kernel density estimation to estimate the density function, which scales better than the ODE approach in the literature and only requires a simulator instead of a dynamic model. The Hamilton Jacobi Bellman (HJB) PDE is solved with the finite element method in an implicit form, which accelerates the value iteration process. We show an application of the safe control synthesis with density functions on a segway control problem demonstrated experimentally.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.23919/acc45564.2020.9147265DOIArticle
ORCID:
AuthorORCID
Chen, Yuxiao0000-0001-5276-7156
Singletary, Andrew W.0000-0001-6635-4256
Ames, Aaron D.0000-0003-0848-3177
Additional Information:© 2020 AACC.
Record Number:CaltechAUTHORS:20200730-143942988
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20200730-143942988
Official Citation:Y. Chen, A. W. Singletary and A. D. Ames, "Density Functions for Guaranteed Safety on Robotic Systems," 2020 American Control Conference (ACC), Denver, CO, USA, 2020, pp. 3199-3204, doi: 10.23919/ACC45564.2020.9147265
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:104664
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:31 Jul 2020 15:22
Last Modified:03 Aug 2020 21:20

Repository Staff Only: item control page